Alert archive / Florida / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 10, NWS Jacksonville, FL

February 14, 2000Echols County, Georgia; Hamilton County, Suwannee County, Florida

NWS Jacksonville, FL issued this severe thunderstorm warning at Feb 14, 2000, 4:45 AM EST for Echols County, Georgia; Hamilton County, Suwannee County, Florida. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 14, 2000, 4:45 AM EST (09:45 UTC)
Expired
Feb 14, 2000, 5:30 AM EST
In force
45 min
Issued by
NWS Jacksonville, FL
Area
Whole counties

Counties Hamilton County, FL, Suwannee County, FL, Echols County, GA

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 14, 3:00 AM ESTTornado WatchSPC6 hr

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 9.8 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2000-02-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2000-02-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 142 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1230 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
142 m²/s²
0-3 km storm-relative helicity
161 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KJAX 140945
SVRJAX
FLC047-121-GAC101-141030-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
445 AM EST MON FEB 14 2000

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN SUWANNEE COUNTY IN NORTHERN FLORIDA
  HAMILTON COUNTY IN NORTHERN FLORIDA
  ECHOLS COUNTY IN SOUTHERN GEORGIA

* UNTIL 530 AM EST

* AT 442 AM EST... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SEVERE THUNDERSTORMS 21 MILES WEST OF SUWANNEE RIVER STATE PARK
  OR 16 MILES SOUTHWEST OF BELLVILLE... MOVING EAST AT 35 MPH.

* THIS STORM CAN BE EXPECTED IN THE VICINITY OF...
  BELLVILLE                           BY 505 AM EST
  BLUE SPRINGS                        BY 510 AM EST
  SUWANNEE RIVER STATE PARK           BY 515 AM EST
  WEST LAKE                           BY 520 AM EST
  JENNINGS                            BY 525 AM EST

GO IjNSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS! A TORNADO
WATCH IS IN EFFECT. SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO
PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING.

PP

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 14, 2:50 AM EST, 1 hour 55 minutes earlier.

Area forecast discussion, Feb 14, 2:50 AM EST, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
250 AM EST MON FEB 14 2000

SATELLITE IMAGERY SHOWS CONVECTION ASSOCIATED WITH STRONG NEG TILT
MID/UPPER LEVEL TROUGH MOVING EWD. COLDEST TOP TEMPS AT THIS TIME
ENTERING CWA. RADAR CONTINUES TO INDICATE SHOWERS/TSRA NW OF A JESUP TO
HOMERVILLE LINE MOVING NNE AROUND 30-35 KT. APPEARS NGM MODEL DOING
FAIRLY WELL COMPARED TO AVN AND ETA.

FORECAST...MAIN PROBLEM OBVIOUS WITH THIS FORECAST IS THE FIRST PD.
NEW TORNADO WATCH IN EFFECT UNTIL 9 AM FOR SE GA AND EXTREME N FL.
MODEL PROG HIGHEST OMEGA FIELD EARLY PART OF TODAY WITH STRONGEST VV
IN GA AND BIG BEND AREA. THIS IN RESPONSE TO STRONG SW LOW LEVEL
WARM ADVECTION...VORT ADVECTION AND MOISTURE TO SUPPORT STRONG
THUNDERSTORM ACTIVITY...SOME SEV...IN ADVANCE OF COLD FRONT
CURRENTLY MOVING THROUGH MS VALLEY. BASED ON CURRENT CONDITIONS...
...WILL BUMP UP ADVERTISED NGM 1ST PD POPS BY ABOUT 10-20 PERCENT.
COLD FRONT WILL PUSH THROUGH THE ENTIRE CWA BY LATE TONIGHT FOLLOWED
BY HIGH PRES RIDGE RAPIDLY MOVING FROM THE LOWER MS VALLEY TO MID
ATLC COAST ON TUE NIGHT. NGM AND AVN TEMPS LOOK REASONABLE AND WILL
ONLY MAKE SLIGHT ADJUSTMENTS AND WILL ALSO INDICATE BREEZY
CONDITIONS IN ZONES.

MARINE...OBSERVATION TRENDS SHOW WINDS INCREASING RATHER QUICKLY N
OF ABOUT JAX. GRAYS REEF REPORTING S WINDS 16-20 KT WITH 3 FT SEAS
AND TOWER PLATFORM JUST TO THE E REPORTS SSW AROUND 20-25 KT. WINDS
WILL REMAIN SW MOST OF DAY AHEAD OF FRONTAL SYSTEM. WILL PROBABLY GO
WITH 20-25 KT AND INDICATE LOWER FETCH-LIMITED SEAS FOR NEAR SHORE
WATERS. WINDS MAY STILL BE AT SCA CRITERIA TONIGHT BUT SHOULD
DECREASE LATE MON NIGHT AS WEAK HIGH PRES SYSTEM WORKS ITS WAY EWD
BEHIND FRONT.

THANKS TBW AND MLB FOR COORDINATION.

PRELIM...
AMG 72/44/69/43 7-00
SSI 74/46/65/48 6100
JAX 78/48/70/45 6100
GNV 79/50/70/47 4200 02

.JAX...
GA...TORNADO WATC6H UNTIL 9 AM SE GA
     SCA ALTAMAHA SOUND TO FERNANDINA BEACH
FL...TORNADO WATCH UNTIL 9 AM FLZ020>025
     SCA FERNANDINA BEACH TO FLAGLER BEACH

ARS

In the hours before

Special weather statement, Feb 13, 11:55 PM EST, 4 hours 50 minutes before
AMZ435-450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-141100-

NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1155 PM EST SUN FEB 13 2000

...ISOLATED SEVERE THUNDERSTORMS POSSIBLE OVERNIGHT...

AREAS OF STRONG THUNDERSTORMS WILL MOVE NORTHEAST ACROSS PORTIONS OF
THE AREA OVERNIGHT. THESE STORMS ARE IN ADVANCE OF A DEVELOPING
STORM SYSTEM OVER THE MISSISSIPPI VALLEY. STRONGEST STORMS WILL
AFFECT THE SUWANNEE RIVER VALLEY AREA OF NORTH FLORIDA AND MUCH OF
SOUTHEAST GEORGIA TONIGHT. WIND GUSTS OVER 40 MPH...HAIL...AND
DEADLY LIGHTNING ARE POSSIBLE IN THE STRONGEST STORMS. ISOLATED
TORNADOES ARE ALSO POSSIBLE...MAINLY IN GEORGIA AND THE BIG BEND
AREA OF FLORIDA. RESIDENTS SHOULD REMAIN ALERT TO THE POSSIBILITY OF
SEVERE WEATHER TONIGHT. TONE ALERT FEATURES ON WEATHER RADIOS SHOULD
BE LEFT ON AS WELL.

SPOTTER ACTIVATION IS REQUESTED TONIGHT.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.NWSJAX.NOAA.GOV.

CARROLL

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 14, 2:34 AM ESTSevere Thunderstorm WarningJAXCoffee41 min
Feb 14, 3:20 AM ESTSevere Thunderstorm WarningJAXPierce30 min
Feb 14, 4:49 AM ESTSevere Thunderstorm WarningJAXAppling, Jeff Davis51 min
Feb 14, 5:39 AM ESTSevere Thunderstorm WarningJAXColumbia, Hamilton, Suwannee51 min

Nearby

Severe Thunderstorm Warnings in Florida, 2000Severe Thunderstorm Warnings in Georgia, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.